overdose

(redirected from Overdosage)
Also found in: Dictionary, Thesaurus, Medical, Wikipedia.

overdose

[′ō·vər‚dōs]
(medicine)
An excessive dose of medicine.
References in periodicals archive ?
Turner syndrome presented with tall stature due to overdosage of the SHOX gene.
"Overdosage of acetaminophen can lead to liver failure, and the risk is compounded by even moderate alcohol use.
(B) [t]o add or strengthen a statement about drug abuse, dependence, psychological effect, or overdosage; (C) [t]o add or strengthen an instruction about dosage and administration that is intended to increase the safe use of the drug product; (D) [t]o delete false, misleading, or unsupported indications for use or claims for effectiveness; or (E) [a]ny labeling change normally requiring a supplement submission and approval prior to distribution of the drug product that FDA specifically requests be submitted under this provision.
Antibiotic conjugation strategy is particularly important for controlled releases of antibiotics since there is increasing microbial resistance due to overdosage of antibiotics [18, 19].
In particular, 4 patients suffering from serious intestinal radiation-induced lesions following overdosage of radiotherapy have been treated.
They also determine the maximum nonlethal dose and provide preliminary information relevant to single exposure or overdosage in humans.
OVERDOSAGE: Excess insulin administration may cause hypoglycemia and, particularly when given intravenously, hypokalemia.
"There is a risk of overdosage if people get habituated to such medication even for minor complaints.
There are occasions when the pathologist should recommend that particular corrective action be taken to avoid recurrences of harmful events, such as vitamin A and drug overdosage and excessive exposure to Mercurochrome (Resmed, Durban, South Africa) on skin wounds and omphaloceles.
Toxic reactions to lidocaine resulting from overdosage (central nervous system or myocardial depression or excitation, perioral numbness, nausea, seizures, coma) and vasovagal reactions should be distinguished to avoid confusion with lidocaine allergy.
Cardiac arrest is a severe, rare adverse reaction documented in humans, and in animals, it is a likely severe cholinergic reaction if given IV or in overdosage. It is recommended that atropine be immediately available when given IV or SC [48-51].